| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 19(4); 2008 > Article
Journal of The Korean Society of Emergency Medicine 2008;19(4): 434-437.
A Case of Gluteal Myonecrosis Aggravated after Discharge by Intoxication with Several Drugs Including Tricyclic Antidepressants (TCA)
Hoon Lim, Young Soon Cho, Ho Jung Kim
Department of Emergency Medicine, College of Medicine, Bucheon Hospital of Sooncheonhyang University, Korea. lovelydr@schbc.ac.kr
ABSTRACT
TCA are used for the treatment of major depression, anxiety disorders, eating disorders, chronic pain syndromes, and peripheral neuropathies associated with psychiatric and medical conditions that call for a higher rate of prescription drugs. Frequently observed toxic symptoms are sinus tachycardia and altered mental status. Severe toxic symptoms include altered mental status, dysrhythmia, seizure, and secondary complications. Serious cardiotoxicity can lead to ventricular dysrhythmia and a classic TCA electrocardiogram. Gluteal myonecrosis is reported in postoperative alcoholic states, unconscious conditions where patients remain in one position over a long period of time, strenuous physical training, or in crushing injuries. We report a case of gluteal myonecrosis after treatment with several drugs including TCA resulted in intoxication. The patient was mentally drowsy and had been lying down for 20 hours upon discovery. The patient presented on arrival to the ER with cardiotoxicity secondary to TCA intoxication and was treated. Two weeks following the incident, she complained of pain in the gluteal area. Subsequent management and investigation revealed that her gluteal myonecrosis was a result of delayed complication from a prolonged recumbent position and hemolysis due to drug interactions. She eventually recovered without the need for surgery (fasciotomy).
Key words: Antidepressive Agents, Tricyclic, Necrosis
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,191
View
6
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI